Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 5, 2015, 10:20 AM MDT for 8 counties in Montana. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2015, 10:20 AM MDT (16:20 UTC)
- Expired
- Aug 5, 2015, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Glacier County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 79 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS85 KMSO 051620 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1020 AM MDT WED AUG 5 2015 MTZ104>107-060300- /O.NEW.KMSO.FW.W.0005.150805T1620Z-150806T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 1020 AM MDT WED AUG 5 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST-SOUTHWEST 10-15 MPH WITH GUSTS 20-25 MPH. * MINIMUM HUMIDITIES: 15-20 PERCENT. * TIMING: NOON THROUGH 9 PM MDT. $$
1 follow-up statement
558 WWUS85 KMSO 060245 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 845 PM MDT WED AUG 5 2015 MTZ104>107-060345- /O.EXP.KMSO.FW.W.0005.000000T0000Z-150806T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 845 PM MDT WED AUG 5 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION... WIND WILL CONTINUE TO DECREASE THIS EVENING WITH INCREASING RHS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 5, 4:16 AM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 5, 4:16 AM MDT, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service Missoula MT 416 AM MDT WED AUG 5 2015 .DISCUSSION...Showers and a few thunderstorms have formed overnight in the southwest flow ahead of an approaching low pressure weather system. The bands of showers currently over north central Idaho and western Montana will continue to expand and migrate east throughout the day. Locations southeast of a Grangeville, ID to Seeley Lake, MT line have the best chance for thunderstorms this afternoon. This includes locations such as Hamilton, Salmon, Butte, and Anaconda. Brief heavy rain, lightning, and gusty winds will be the main threats with these storms. Northwest Montana will miss out on most of the precipitation, but breezy west winds will be ubiquitous this afternoon, with the whole area experiencing the effects of a tightening pressure gradient. Thunderstorm activity will subside after sunset as storms move east into central and eastern Montana, but winds will remain breezy in the terrain overnight. Relatively dry westerly flow will develop over the Northern Rockies on Thursday, transitioning to a ridge of high pressure on Friday. One exception to dry conditions will be northwest Montana from Kalispell northward, where some fast moving high-elevation showers and thunderstorms will be present at times. Gusty winds are expected to intensify during Thursday afternoon, particularly across northwest Montana. Gusts will generally be in the 20 to 30 mph range, with the peak wind in the late afternoon. Boaters on large lakes, such as Flathead Lake, may experience increased wave activity late Thursday afternoon and evening as well. Winds are anticipated to be much weaker on Friday, with dry conditions throughout the region. Southwesterly flow aloft will return to the Northern Rockies on Saturday and continue through at least the middle of next week. Similar to the current weather scenario, daily shower and thunderstorm activity peaking during the afternoon and evening hours appears plausible. Models suggest that daytime temperatures will be settling near the seasonal average over the long range forecast. && .AVIATION....Light showers currently seen on radar will continue to expand in coverage throughout the morning. KMSO and KGPI both have a slight chance of seeing a vicinity shower, but the better location for widespread showers will be KSMN. During the afternoon, showers will transition into scattered thunderstorms, with areas near KSMN and KBTM being the most likely to see lightning strikes. Ceilings around 8 to 10 thousand feet agl with breezy afternoon winds are expected this afternoon with the passage of this weather system. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:11 PM MDT | Special Weather Statement | MSO | Ravalli | 49 min |
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.